MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67N035
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - reporter phone extension: x 223.H3 - other: device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the cuff only inflated on one side.Customer tried to keep the cuff inflated for an hour with no change.The other tube did not inflate at all.Second malfunction reported under patient identifier (b)(6) and mfr report number 9617604-2024-00437.The sample was reported as not contaminated.There was patient involvement.No patient injury nor death and no medical intervention required.
 
Additional Manufacturer Narrative
D9.Date returned to mfg: 11-jun-2024.H6.Investigation codes: updated.Investigation summary: the sample returned consists of one (1) for p/n: 67n035 and l/n: 4411265, returned sample was received used, in a plastic bag.During visual inspection it was identified that the cuff was adhered to the tube.However, according to the instructions for use, the cuff was massaged while the pilot balloon was squeezed, and the cuff inflated symmetrically.The failure mode of ¿a0122 - cuff asymmetry¿ was not confirmed.Capa-000862 was opened on january 5th, 2022, to address root cause investigation cuffed products do not inflate symmetrically.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA TIGHT TO SHAFT NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19315313
Report Number3012307300-2024-03704
Device Sequence Number20584033
Product Code JOH
UDI-Device Identifier15021312006223
UDI-Public(01)15021312006223(17)280807(10)4411265
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number67N035
Device Lot Number4411265
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown